MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The microcatheter and torque device used with the guidewire was not returned.Visual inspection revealed that the guidewire was received in two fragments.The proximal fragment was measured to be approximately 86.0cm in length and the distal fragment was approximately 118.0cm in length.The core wire was noted to fractured under magnification.The guidewire was kinked and also bent at 52.0cm and 54.0cm from its proximal end.The guidewire appeared to be was separated due to excessive kinking from the condition of the fracture site.There were no anomalies observed to the hydrophilic coating.The ptfe (polytetrafluoroethylene) coating was scraped off at approximately just proximal and distal to the fracture site and near the observed bends.Functional testing could not be performed due to the condition of the returned device.Information available indicates that the device was prepared as per the dfu, no anomalies were noted after unpacking, and dispenser hoop was flushed with saline before removing the guidewire.During dhr (device history review) review of the product, it was noted that the device expired on 16-june-2017 and the procedure was carried out on the (b)(6) 2018.The physician noted the reported issue of guidewire kink prior to the procedure and completed the procedure successfully with another guidewire.The bending and fracture on the guidewire appeared to be due to excessive manipulation and handling of the guidewire during the procedure.Based on the investigation, it appears that the reported and observed issues occurred from handling damage.
 
Event or Problem Description
Analysis of the returned device noted that the polytetrafluoroethylene (ptfe) coating on the guidewire was scraped/ peeling and the guidewire was broken.No consequences to the patient were reported.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7676300
Report Number3008853977-2018-00030
Device Sequence Number13847459
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2017
Device Catalogue NumberM001468070
Device Lot Number18106379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1